Fatigue getting worse 😢

Can anyone help at all the last 2 weeks the fatigue has got worse I'm struggling to do normal things and walking the dog yday I nearly had to get my hubby to pick me up .im back in work on 18th after summer break and dreading it plus we've been taken over by a new company .Iv also had a lot of headaches in the last 2 weeks and Iv had 2 horrible puss filled lumps in this time one between my breasts and 1 on my groin is this normal? I'm only on Colchicine it's keeping the ulcers away but not much else thanks x

25 Replies

oldestnewest
  • I'm so sorry! Ask your doctor about azothiaprine. Colchizine didn't work for me at all!!!

  • Thanks I will speak to her next week x

  • Hi,my daughter had been feeling extra tired for sometime so we told her to go to the doctor and ask for a blood test for B12 so she did and her results came back as very low, she has now started her b12 jabs, its one jab every 2 days for 2 weeks then a jab every 4 months for the rest of her life as once you lose your b12 your body will never make it again, go to your doctor and see if yours is low. Good luck

  • Slow down don't stress and experiment with which foods are good and which strips you of energy, so lay off the processed foods and cut out sugar, slow release carbs, bananas oats, leave of tomatoes and other foods with high acid content, twenty years I've lived with this condition and still struggle with energy levels, and cut wheat out of your diat cheers and take care ☺

  • I agree with m82girlygirl. I am on Azathioprine. Still get tired sometimes but no where near as bad as I used to. No ulcers either. Get referred as soon as possible. Good luck.

  • Hi Sam are there any nasty side affects of taking azathioprine ? Thanks x

  • No - once you get used to them. I felt a bit sick with them at first. You are given Opramozol to take before which prevents you being sick - forgot to take it once - won't do that again! It has worked for me. I had eye involvement, so was on high dose of steroids for 12 months, until the Aza was doing its job. I don't feel as tired - I have spells, usually around the time a period is due, but no mouth ulcers worth mentioning and no genital ulcers at all. I can't exercise though - guaranteed to bring on a flare. I have been decorating recently and the pain in my arms is quite bad. Its not like muscle ache when you exercise. But I saw consultant yesterday and I can have steroid injections into the arm direct. We were talking for quite a while - he put my mind at rest. !0 years ago the drugs and treatment for Behcets was minimal, now it is completely different. My head is in a better place as I was worried about my sight. If you can, get referred to see a rheumatologist - they are the ones that lead the treatment, unless there is eye involvement. Gp's are wonderful BUT - they have a little knowledge about everything and some I have seen have never heard of Behcets. You have to promote yourself a little rather than just take the answer you at given. 5 minutes on the web doesn't make you an expert but I found that a bit of background knowledge helped me to ask the right questions and understand the answers. Sorry for the ramble, but for the last 18 months it is pretty much all I have thought about, because I was terrified I was going to go blind. Whilst people with vision loss do lead full lives, it isn't something I could cope with. At least I am honest! Take care, and please post how you get on and hope you feel better quickly. x

  • Thanks I'm under a rheumatologist see her next week I have had eye involvement I admit Iv been frightened to death about the prospect of losing my sight .Just don't think the Colchicine is doing much x

  • Azathioprine doesn't work for everyone, has for me but it may change, but this was what my meeting the consultant yesterday was about, for me to ask questions I hadn't been ready for the answers to until now. There are many drugs to treat Behcets, it is just about finding the right one. If Aza doesn't work/suit you there are more to try. It put my mind at rest, and because I treated myself and paid to see him - he told me off - said I could have asked for extra time at a routine apt - it is the best money I have spent on myself for the peace of mind it has given me. I may as well share it!!!

  • For me there are bad side effects of the azathioprine, enough to where my doctor is weaning me off and has put me on Humira. I didn't tolerate the drug very well at all(constant vomiting, extreme exhaustion,my hair was falling out like crazy, dry cracking skin, major weight loss, chronic dry mouth&eyes). So just know that for some the side effects are non existent, but for others they can be pretty terrible. I didn't get much relief or head way on my behcets while on the aza. I was constantly having bad flares where they would then add on steroids still didn't work. I've taken colchicine, steroids, azathioprine, methotrexate, &now Humira. I'm hopeful that we will find a medicine that works. In the mean time I'm using good nutrition, meditation &other stress reducing techniques to try to help. Soaking in a bath with Epsom salt &baking soda with a couple drops of tea tree oil helps the ulcers on my skin heal up and it helps with the joint pain. I hope whatever medicine you and your doctor decide on works and you achieve remission!

  • Hi Shankly73, Sorry to hear you are suffering. Fatigue for me is one of the worst bits. I find the only way to get through it is not to fight it. The more I do the worse I get, the less I do the sooner it subsides. I've always thought it was my bodies way of telling me I'm doing too much and it needs to rest (maybe because it's fighting somehting else like your lumps). Stress for me is always a trigger so it may be your worries about your job are triggering things. My advise would be to try and distract yourself from thinking about your job and get as much rest as you can before you start back. Hope that helps. x

    PS not had the lumps like you have described, hopefully somebody else can shed some light but it does sound Behcets related.

  • Thanks for your reply yes have been very stressed lately regarding family etc and work I did a couple of shifts as extra to see how I got on I think I'm going to struggle it's a catering facility in a uni very busy where the students are all back,and I feel the bosses are putting pressure on me asking me if I can work the following week before Iv even started 😳The trouble is Iv always been a very hard worker running around for 12years and since getting ill in March I can't do like I used to but I don't think they realise and also my hubby is burying his head in the sand too x

  • I used to work all the time, ran my own business and some weeks would work 80 hours. business became very strassful at the same time I got married, bought a home, moved business premises and my husband started a business too, all very very stressful, funnily enough, it was not long after that that I became ill. There were other contributing factors, hormones and age I think but I'm certain the stress was part of the trigger. You need to try and get your husband onside if you can. Mine has struggled at times but generally not sure how I would have coped without him. Good luck x

  • Thanks I was very stressed and working a lot of hours When I got ill too I think it started it all off my hubby is amazing but sometimes I think he thinks I'm just being miserable when I'm too tired to go out or visiting x

  • Have you come across the Spoon Theory. Its a story told by a Lupus sufferer. It seems to be a good way to explain to loved ones how it feels to have an illness with fatigue. Have a read and give it to your husband if you think it hill help. x

  • This will sound like the last thing you want to do, but I have found that forcing some exercise in 💯 sorts out my fatigue almost completely!!!

    I hope your feeling better soon 👍

  • Thanks I did high intensity Zumba 2/3 times a week before March which I loved but I'm struggling to walk the dog at the moment I will try to do some water based exercise see how I get on can't find the energy to put my trainers on at the mo 😳

  • I get that, it is an intense feeling which is not easy to shift... best of luck👍

  • Stop worrying, take life easy, explain till you are sick to the back teeth about your condition and try all the different drugs your consultant can throw at you, I personally found out that I'm intolerant to the bulking agents and had a really bad two years on azaphriaprine, so just one day at a time, experiment with foods, and swim to exercise, but steadily, and cut out sugar that's one of my main triggers for fatigue, bloody shattered today had one square of gluten, dairy free cake set alarm for seven this morning fell straight back to sleep only now getting up to start my day, and I've been living with this condition since 1998, hope you get settled and relaxed soon.

  • Thanks for your reply x

  • And also ask for all your medication to be sugar free, and good luck m'dearz.

  • Hi just and update been to rheumatologist today she's now starting me on mycophenolate any one on this hope it helps

  • I use vitamin b12&b6. I also take vitamin d to help with energy. Unfortunately what your describing is "normal" with Behcets. Also ask your doctor about the other medicines available. There is no guarantee they will work, but it's worth a try to be able to get into remission. If your legs hurt when your standing or walking try compression socks they hae done wonders for my lower legs. Good luck!

  • Thanks Trisc Iv been prescribed Mycophenolate last week see if works x

  • Do you no if people with our conditions Can claim pip and still work please ? X

You may also like...